Learn from patients with pain similar to yours

CatchMyPain Community and Pain Diary App to manage chronic illness

Gabapentin Side effects

Apr 05, 2016 1:20 PM

I forgot to take my meds last night and I hate Gabapentin as it is bug today I have felt so so ill. My head is really fuzzy and I feel like I'm gonna take a wee tin. I came home from work and took my meds and went to bed for an hour but I still don't feel right. Does anyone know what I can do to feel better? It's a scary feeling. I'm not sure what to do. Has anyone had this before? Please help x

Apr 05, 2016 1:30 PM

If i was to ask you sonething would you call 911 on me

Apr 05, 2016 1:42 PM

It would depend what you were to ask me!!

Apr 06, 2016 2:16 AM

Gabapentin and Lyrica plus other never blocker drugs are nasty and full of side effects. You need to way the side effects against the benefits and I would suggest unless you have great benefit from taking Gabapentin, then wean yourself off the drug slowly and in steps and do it under the supervision of your doctor. But whatever you do, don't start taking narcotics, they will be the end of your life as you know it. Once you are on them for any long period of time, you have a great chance of being totally dependant on them and they can take control of your life and can lead to a whole host of issues.

Try all the alternatives to drugs before you go that route. Physio, Chiro, Massage, Osteopath, Meditation, Mindful thinking, Tai Chi anything but the drugs. I have been on a huge list of drugs for 8 years now and I am completely dependant on them now with little benefit from them now

Apr 06, 2016 2:17 AM

TYPO- You need to weigh the side effects against the benefits.

Apr 06, 2016 6:58 PM

Struggling - I'm already on strong pain killers etc. I'm on a lot of medication and I wish I could manage without but I'm on so much pain without anything. I have cut down on a lot of my dosage as they were just completely knocking me out but I still always feel tired and weak on the lower dose. I can't do anything and I'm struggling to get to work every day. I'm so worried I'm going to lose my job before I get my redundancy and lose out on my pay package.

Apr 07, 2016 7:32 AM

Spiritualgirl, I was on gabapenten for two or so years. My dosage kept being bumped up over time, as it seemed to help each time it was...
Only for a little while. I was finally up to 2400 mg a day. Then my body started doing things I couldn't believe. I was jerking, shaking, had weakness in my legs, have all over nerve pain that was unbearable....ect
Anyway, I've been switched to Aptiom now and I am doing much better on it. I try not to take my pain meds unless it's totally necessary, but there are times when I have to take it several times a day for many days. Only you know your level of pain, what you need and how often. My fear of becoming dependent on them keeps me in check with them though. That, and the fact that I can't do "the doo" 💩 when I take them, lol!
Prayers and gentle hugs sweetie.

Ready to start relieving your pain?

Join Community